MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-25-50-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that bare axium 3d coil was not detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 23 mm and a 12 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that after the spring coil was taken out of the package, it was inserted into the echelon microcatheter, and the spring coil was detached after the entire spring coil was pushed.After breaking the detachment point at the tail of the push rod and completely pulling out the nylon thread, the push rod was pulled back and it was found that the spring coil has not been detached.The undetached spring coil was then retrieved and replaced with a spring coil of the same model to complete forming a hoop and successfully detached it.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include an echelon catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, and within a sealed biohazard paper pouch.No echelon microcatheter was returned.Visual inspection/damage location details ¿ no introducer sheath was returned.The break indicator was found to be kinked and broken, with the release wire broken and the proximal release wire retracted from the pusher (actuator interface and proximal release wire segment were not returned).The pushwire was found kinked at ~16.5cm and bent at ~13.4cm from the distal end.The shield coil was found undamaged.The implant coil was separated from the detach element stick and misplaced during the decontamination process.The coin and lumen stop are found to be coated in dried blood.Testing/analysis ¿ while testing, the distal release wire segment and coin were found to be stuck against the lumen stop.The release wire segment found within the pusher could not be retracted and broke a second time within the pusher.The pushwire outer ptfe layer was removed for a clearer view of the coin.During the process of removing the protected plastic layer, the pushwire was found to be melted and possibly fused to the pushwire inner tube, thus causing the coin to not retract.In addition, a small hole was observed on the pusher hypotube.This section of the pushwire was removed and sent out for further testing via sem.Per sem testing: based on sem examinations, it appears that the release wire was unintentionally welded to the inner wall of the skived hypotube, resulting in a reduced wire diameter and subsequent tensile overload failure of the release wire on retraction.The unintentional weld may be the result of application of pointed heat input (laser spot weld) at a location not meant to be welded by design.The hole observed in the skived section of the hypotube is located coincident with the re-solidified metal associated with the fused joint between the release wire and the hypotube, suggesting that the heat input penetrated through the hypotube wall thickness, creating the hole at the same time as fusing the wire to the hypotube.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.During the testing process, the release wire was found damaged (melted) and broken within the pushwire hypotube.The fusion between the release wire and the hypotube, would cause the release wire to malfunction and fail to release the implant coil during the initial attempt.This was determined to be the cause of the non-detachment.There is an indication that this failure is related to a potential manufacturing issue.Another possible contributor for the non-detachment could be the dried blood found within the and round the lumen stop and coin.The pusher was found broken at the proximal end (tail end of the pushrod), thus confirming the detachment attempt reported by the customer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21860072
Report Number9617601-2025-00394
Device Sequence Number7916873
Product Code KRD
UDI-Device Identifier00847536038035
UDI-Public(01)00847536038035(17)271120(10)230139132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-25-50-3D
Device Catalogue NumberQC-25-50-3D
Device Lot Number230139132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown